Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 17, 2010, 1:02 PM EDT for Fannin County, Murray County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2010, 1:02 PM EDT (17:02 UTC)
- Expired
- Aug 17, 2010, 4:49 PM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fannin County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WGUS52 KFFC 171702
FFWFFC
GAC111-213-172300-
/O.NEW.KFFC.FF.W.0016.100817T1702Z-100817T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT TUE AUG 17 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 700 PM EDT
* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CISCO...
SUMAC...CRANDALL...ETON...TENNGA...THE COHUTTA WILDERNESS AND
CONASAUGA LAKE. SOME CREEKS AND RIVERS INVOLVED INCLUDE JACKS
RIVER...SUMAC CREEK...MILL CREEK...ROUGH CREEK...TUMBLING CREEK...
BOGDEN CREEK AND THE CONASAUGA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS WOODLANDS ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS
AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8452 3486 8454 3485 8462 3481 8459
3480 8460 3479 8484 3480 8486 3483 8486
3486 8482 3490 8482 3492 8484 3495 8483
3500 8479
$$2 follow-up statements
410
WGUS72 KFFC 171835
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT TUE AUG 17 2010
GAC111-213-172300-
/O.CON.KFFC.FF.W.0016.000000T0000Z-100817T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN GA-MURRAY GA-
235 PM EDT TUE AUG 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN MURRAY AND NORTHWESTERN FANNIN COUNTIES...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
RAINFALL ENDING...HOWEVER RADAR RAINFALL ESTIMATES INDICATE BETWEEN
3 AND 5 INCHES OF RAIN FELL OVER THE WARNED AREA OVER THE PAST 4
HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CISCO...
SUMAC...CRANDALL...ETON...TENNGA...THE COHUTTA WILDERNESS AND
CONASAUGA LAKE. SOME CREEKS AND RIVERS INVOLVED INCLUDE JACKS
RIVER...SUMAC CREEK...MILL CREEK...ROUGH CREEK...TUMBLING CREEK...
BOGDEN CREEK AND THE CONASAUGA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS
AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8452 3486 8454 3485 8462 3481 8459
3480 8460 3479 8484 3480 8486 3483 8486
3486 8482 3490 8482 3492 8484 3495 8483
3500 8479
$$465
WGUS72 KFFC 172049
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT TUE AUG 17 2010
GAC111-213-172115-
/O.CAN.KFFC.FF.W.0016.000000T0000Z-100817T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN GA-MURRAY GA-
449 PM EDT TUE AUG 17 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES...
THE MURRAY COUNTY EMA DIRECTOR AND U.S. FOREST SERVICE OFFICIALS
INDICATE THAT STREAMS AND CREEKS IN THE CONASAUGA RIVER BASIN WERE
FLOWING AT BANKFULL AND NO FLOODING WAS OCCURRING AT THIS TIME.
HEAVY RAINFALL AMOUNTS AROUND 4 INCHES OCCURRED BETWEEN 1100 AM AND
100 PM EDT FROM CISCO OVER THE IRON MOUNTAIN TRAIL TO ALACULSY ON
THE GEORGIA AND TENNESSEE STATE LINE. FLASH FLOODING OF JACKS RIVER
...THE CONASAUGA RIVER AND SEVERAL CREEKS WERE OBSERVED IN THIS
AREA.
U.S. FOREST SERVICE OFFICIALS HELPED EVACUATE SOME HIKERS AND
CAMPERS NEAR THE ALACULSY VALLEY CAMPGROUND. SEVERAL ROADS WERE
COVERED WITH FLOWING WATER AND A FEW TREES HAD FALLEN ACROSS THE
ROADS DUE TO THE HEAVY RAIN. THERE WERE NO INJURIES AND EVERYONE
WAS SAFELY REMOVED FROM THE AREA.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8452 3486 8454 3485 8462 3481 8459
3480 8460 3479 8484 3480 8486 3483 8486
3486 8482 3490 8482 3492 8484 3495 8483
3500 8479
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 9:49 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 17, 9:49 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 949 AM EDT TUE AUG 17 2010 .UPDATE... SENDING A QUICK UPDATE TO ADJUST POPS AND CLOUDS UP AND TEMPERATURES DOWN A BIT OVER THE NORTHERN ZONES. THE REMAINDER OF THE FORECAST LOOKS PRETTY GOOD SO NO SIGNIFICANT CHANGES MADE. && .PREV DISCUSSION... /ISSUED 732 AM EDT TUE AUG 17 2010/ SHORT TERM /TODAY THROUGH THURSDAY/... SHOWERS HAVE CONTINUED TO DEVELOP OVERNIGHT...MAINLY ACROSS THE WESTERN PORTION OF THE CWA. THESE SHOWERS DEVELOPED EARLIER THAN THE PREVIOUS NIGHT...WITH A LARGER COVERAGE AREA...HOWEVER THEY ARE STILL ISOLATED. SHORT TERM WILL BE SIMILAR TO WHAT WE HAVE SEEN OVER THE PAST COUPLE OF DAYS. ECMWF/GFS/NAM IN GOOD AGREEMENT THAT THE REMNANTS OF TROPICAL DEPRESSION FIVE OVER THE NORTHERN GULF OF MEXICO WILL CONTINUE TO MOVE TOWARD THE WEST AND EVENTUALLY NORTHWEST. NHC SHOWS A 30 PERCENT CHANCE OF DEVELOPMENT WITH THIS SYSTEM. TROPICAL MOISTURE ACROSS THE CWA WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE SHORT TERM. MEANWHILE...A 595DM RIDGE WILL POSITION ITSELF ACROSS THE SOUTHEAST ON TUESDAY AS THE FRONT ACROSS THE TENNESSEE VALLEY AND EXTREME NORTHWEST GEORGIA CONTINUES TO WEAKEN/DISSIPATE. THIS BOUNDARY MAY PROVIDE SUPPORT FOR ADDITIONAL PRECIP COVERAGE ACROSS NORTH GEORGIA AND THUS HAVE INCLUDED LIKELY POPS ACROSS THAT AREA. OTHERWISE...SHORT TERM FORECAST IS GENERALLY FOR CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES IN THE AFTERNOON DUE TO DAYTIME HEATING...HOWEVER PRECIP WILL ALSO BE POSSIBLE OVERNIGHT. THE AFOREMENTIONED RIDGE WILL WEAKEN AND SLIP SOUTHWARD ON WEDNESDAY AS THE NEXT TROUGH FROM THE MIDWEST APPROACHES THE EASTERN CONUS. THE TROUGH IS FORECAST TO SLIDE OVER THE RIDGE WED NIGHT/THURSDAY. THIS SYSTEM MAY HELP TO ENHANCE THE POPS WED NIGHT OVER NORTH GEORGIA AND HAVE THUS KEPT POPS IN THE HIGHER END OF THE CHANCE CATEGORY WED NIGHT ACROSS THAT AREA. MAV HAS BEEN BEATING THE MET THE PAST FEW DAYS...LEANED TOWARDS THE MAV FOR TEMPS. MAX AND MIN TEMPS WILL GENERALLY BE ABOVE NORMAL. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... 592DM RIDGE CENTERED OVER THE SOUTHEAST THURSDAY NIGHT WILL BROADEN ACROSS THE SOUTHERN U.S. THROUGH FRIDAY NIGHT WHILE TROPICAL MOISTURE CONTINUES TO LINGER ACROSS THE CWA. GFS/ECMWF IN GOOD AGREEMENT WITH UPPER LEVEL LOW FORMING OVER THE NORTHERN PLAINS THURSDAY NIGHT. THIS WILL BE THE NEXT SYSTEM THAT AFFECTS THE CWA. MOISTURE FROM THE REMNANTS OF TD FIVE WILL BE PULLED INTO THE FRONTAL BOUNDARY ASSOCIATED WITH THE TROUGH AND THE FRONT IS FORECAST TO PUSH INTO NORTH GEORGIA SATURDAY NIGHT. GFS IS SLOWER WITH THIS SYSTEM AS IT SHOWS THE FRONT ACROSS NORTH GEORGIA ON MONDAY...WHILE THE ECMWF PUSHES IT INTO SOUTH GEORGIA. FORECAST PACKAGE LEANS TOWARD THE GFS SOLUTION BUT WILL HAVE TO WATCH THE NEXT FEW MODELS RUNS TO SEE IF THE ECMWF AND GFS COME INTO LINE. 11 AVIATION... 12Z TAF... SHOWERS CONTINUE TO DEVELOP FROM ATL-AHN AND MOVE NORTH. WITH THE SURFACE TROUGH IN THE VICINITY THROUGH THE MORNING...WILL NEED TO KEEP A VCSH FOR ALL ATL/AHN SITES THIS MORNING. THERE IS SOME THUNDER JUST NORTH OF ATHENS BUT THIS IS MOVING NORTH AWAY FROM ATHENS AND WILL THEREFORE NOT MENTION THUNDER. SOUTH EDGE OF THE STRATUS FROM NEAR LGC TO MCN. SHOULD SEE CONVECTION DEVELOP ALONG THIS ZONE LATE THIS MORNING AND INTO THE AFTERNOON AND WILL THEREFORE CONTINUE WITH VCTS ALL SITES. WINDS A BIT TRICKY AS WINDS JUST OFF THE SURFACE SHOWING A SLIGHT SOUTH SOUTHWEST DIRECTION. STREAMLINE ANALYSIS SUGGEST WINDS WILL STAY EAST TO SOUTHEAST THROUGH THIS MORNING. AS FOR THIS AFTERNOON...WITH THE BOUNDARY STILL HOVERING OVER THE AREA...DIRECTION WILL BE DIFFICULT AND MAY SWITCH TO THE SOUTHWEST FOR A FEW HOURS. WILL TREND ATL-AHN TOWARD A MORE SOUTH DIRECTION THIS AFTERNOON. WITH CSG/MCN APPEARING TO BE ON THE SOUTH SIDE OF THE BOUNDARY WILL BRING THEIR DIRECTION TO THE SOUTHWEST THIS AFTERNOON AND THEN BACK SOUTHEAST BY EVENING. FOR ATL PLANNING AFTER 06Z...MODELS SUGGESTING A SOUTHWEST DIRECTION BY 12Z WED. THE SURFACE BOUNDARY APPEARS TO LIFT NORTH OF ATL AND A SOUTHWEST DIRECTION SEEMS REASONABLE. //ATL CONFIDENCE... MEDIUM IN ALL AREAS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 73 94 74 92 / 60 50 40 30 40 ATLANTA 89 75 93 75 90 / 50 30 40 30 40 BLAIRSVILLE 83 71 88 69 86 / 70 50 60 50 50 CARTERSVILLE 87 72 94 73 92 / 60 40 50 40 50 COLUMBUS 94 76 94 75 93 / 40 30 40 30 40 GAINESVILLE 87 74 92 74 90 / 60 50 50 40 50 MACON 94 74 94 74 94 / 50 30 40 30 40 ROME 87 72 94 73 93 / 60 40 50 50 50 PEACHTREE CITY 91 73 93 73 90 / 50 30 40 30 40 VIDALIA 95 76 94 76 94 / 50 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Aug 17, 5:01 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EDT TUE AUG 17 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EDT TUE AUG 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .SYNOPSIS... LOW PRESSURE OVER LOUISIANA WILL CONTINUE TO BRING TROPICAL MOISTURE TO THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...MAINLY BETWEEN THE HOURS OF NOON AND 10 PM. .DISCUSSION... WITH THE TROPICAL MOISTURE OVER THE REGION...K INDEX VALUES WILL REMAIN IN THE 35 TO 40 RANGE. CAPE VALUES WILL INCREASE TO NEAR 2500 THIS AFTERNOON AND EVENING. THIS WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS TO DEVELOP...SOME WITH BRIEF HEAVY RAIN. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.